Alert archive / Montana / Wind Chill Warnings in 2009
Wind Chill Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this wind chill warning at Mar 9, 2009, 4:45 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Mar 9, 2009, 10:00 PM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 4:45 AM MDT (10:45 UTC)
- In effect from
- Mar 9, 2009, 10:00 PM MDT
- Expired
- Mar 9, 2009, 2:45 PM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 091045 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 445 AM MDT MON MAR 9 2009 .COLD AND UNSTABLE UPPER LEVEL TROUGH WILL CONTINUE TO IMPACT NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH TUESDAY AFTERNOON. A STRONG JET ASSOCIATED WITH THIS UPPER TROUGH WILL IMPACT LOCATIONS ALONG THE MONTANA AND IDAHO BORDER THIS EVENING THROUGH EARLY TUESDAY. LOOKOUT AND LOLO PASSES WILL BE IMPACTED. IN ADDITION ANOTHER SURGE OF ARCTIC AIR WILL BE PULLED INTO NORTHWEST MONTANA OVERNIGHT. THIS FRONT WILL ACT AS A FOCUSING MECHANISM FOR INCREASED SNOW PRODUCTION...MAINLY IMPACTING LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR. WITH THIS ADDITIONAL SURGE OF ARCTIC AIR...INCREASING EAST WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS COLDER THAN 20 BELOW ZERO ACROSS THE NORTHERN FLATHEAD VALLEY AND GLACIER NATIONAL PARK. MTZ002-091845- /O.NEW.KMSO.WC.W.0001.090310T0400Z-090310T1900Z/ /O.CON.KMSO.WC.Y.0003.000000T0000Z-090309T1900Z/ WEST GLACIER REGION- 445 AM MDT MON MAR 9 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON... ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM MDT TUESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON. THE COMBINATION OF STRONG WIND AND COLD TEMPERATURES WILL RESULT IN WIND CHILL VALUES OF 10 BELOW TO 19 BELOW WITH SOME LOCAL READINGS NEAR 25 BELOW ALONG THE DIVIDE. THESE CONDITIONS WILL PERSIST THROUGH NOON TODAY. ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION LATE TONIGHT THROUGH TUESDAY MORNING. ANOTHER ROUND OF DANGEROUS WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MTZ003-091845- /O.NEW.KMSO.WC.W.0001.090310T0400Z-090310T1900Z/ FLATHEAD/MISSION VALLEYS- 445 AM MDT MON MAR 9 2009 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM MDT TUESDAY. ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION LATE TONIGHT THROUGH TUESDAY MORNING. DANGEROUS WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO CAN BE EXPECTED. LOCATIONS IMPACTED WILL BE FLATHEAD LAKE AND LOCATIONS NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ005>007-MTZ001-004-091845- /O.NEW.KMSO.WW.Y.0041.090310T0300Z-090310T1500Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 445 AM MDT MON MAR 9 2009 /345 AM PDT MON MAR 9 2009/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM MDT /8 PM PDT/ THIS EVENING TO 9 AM MDT /8 AM PDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM MDT /8 PM PDT/ THIS EVENING TO 9 AM MDT /8 AM PDT/ TUESDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE COMMON BY TUESDAY MORNING ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. LOOKOUT AND LOLO PASSES WILL SEE LOCALLY HIGHER AMOUNTS WITH WIND CHILL READINGS AROUND 10 BELOW ZERO. IN NORTHWEST MONTANA...THE MAIN IMPACT AREAS WILL BE FOR LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR. LOCATIONS NEAR THE IDAHO PANHANDLE BORDER WILL SEE THE HEAVIEST AMOUNTS WITH ACCUMULATIONS DECREASING AS ONE TRAVELS EAST. IN NORTH CENTRAL IDAHO...THE CENTRAL AND NORTHERN CLEARWATER MOUNTAINS AND OROFINO THROUGH COTTONWOOD WILL BE THE MAIN AREAS IMPACTED. THE HEAVIEST AMOUNTS ARE EXPECTED NEAR THE MONTANA IDAHO BORDER WITH NORTH FACING SLOPES RECEIVING HEAVIER ACCUMULATIONS DUE TO OROGRAPHIC ENHANCEMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ007-043-091845- /O.CON.KMSO.WC.Y.0003.000000T0000Z-090309T1900Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 445 AM MDT MON MAR 9 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON. NORTHEAST WINDS TO 15 TO 25 MPH WILL CONTINUE ALONG THE CONTINENTAL DIVIDE AS ARCTIC AIR REMAINS OVER EASTERN MONTANA. WIND CHILL VALUES OF 10 BELOW TO 20 BELOW ZERO WITH LOCAL READINGS AROUND 25 BELOW ZERO ALONG THE DIVIDE WILL CONTINUE THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
2 follow-up statements
000 WWUS45 KMSO 091845 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1245 PM MDT MON MAR 9 2009 .COLD AND UNSTABLE UPPER LEVEL TROUGH WILL CONTINUE TO IMPACT NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH TUESDAY AFTERNOON. A STRONG JET ASSOCIATED WITH THIS UPPER TROUGH WILL IMPACT LOCATIONS ALONG THE MONTANA AND IDAHO BORDER THIS EVENING THROUGH EARLY TUESDAY. LOOKOUT AND LOLO PASSES WILL BE IMPACTED. IN ADDITION ANOTHER SURGE OF ARCTIC AIR WILL BE PULLED INTO NORTHWEST MONTANA OVERNIGHT. THIS FRONT WILL ACT AS A FOCUSING MECHANISM FOR INCREASED SNOW PRODUCTION...MAINLY IMPACTING LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR. WITH THIS ADDITIONAL SURGE OF ARCTIC AIR...INCREASING EAST WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS COLDER THAN 20 BELOW ZERO ACROSS THE NORTHERN FLATHEAD VALLEY AND GLACIER NATIONAL PARK. MTZ002-100245- /O.EXP.KMSO.WC.Y.0003.000000T0000Z-090309T1900Z/ /O.CON.KMSO.WC.W.0001.090310T0400Z-090310T1900Z/ WEST GLACIER REGION- 1245 PM MDT MON MAR 9 2009 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM MDT TUESDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 1 PM MDT THIS AFTERNOON... THE WIND CHILL ADVISORY WILL EXPIRE AT 1 PM MDT THIS AFTERNOON. A WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM MDT TUESDAY. THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM MDT TUESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON. WIND CHILLS WILL REMAIN COLD THROUGH THE DAY...HOWEVER WINDS HAVE DECREASED ENOUGH TO ALLOW WIND CHILLS TO DIP BELOW ADVISORY CRITERIA. ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION LATE TONIGHT THROUGH TUESDAY MORNING. ANOTHER ROUND OF DANGEROUS WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO CAN BE EXPECTED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MTZ007-043-091945- /O.EXP.KMSO.WC.Y.0003.000000T0000Z-090309T1900Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1245 PM MDT MON MAR 9 2009 ...WIND CHILL ADVISORY WILL EXPIRE AT 1 PM MDT THIS AFTERNOON... THE WIND CHILL ADVISORY WILL EXPIRE AT 1 PM MDT THIS AFTERNOON. WIND CHILLS WILL REMAIN COLD THROUGH THE DAY...HOWEVER WINDS HAVE DECREASED ENOUGH TO ALLOW WIND CHILLS TO DIP BELOW ADVISORY CRITERIA. $$ MTZ003-100245- /O.CON.KMSO.WC.W.0001.090310T0400Z-090310T1900Z/ FLATHEAD/MISSION VALLEYS- 1245 PM MDT MON MAR 9 2009 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM MDT TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM MDT TUESDAY. ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION LATE TONIGHT THROUGH TUESDAY MORNING. DANGEROUS WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO CAN BE EXPECTED. LOCATIONS IMPACTED WILL BE FLATHEAD LAKE AND LOCATIONS NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ005>007-MTZ001-004-100245- /O.CON.KMSO.WW.Y.0041.090310T0300Z-090310T1500Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 1245 PM MDT MON MAR 9 2009 /1145 AM PDT MON MAR 9 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM MDT /8 PM PDT/ THIS EVENING TO 9 AM MDT /8 AM PDT/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM MDT /8 PM PDT/ THIS EVENING TO 9 AM MDT /8 AM PDT/ TUESDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE COMMON BY TUESDAY MORNING ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. LOOKOUT AND LOLO PASSES WILL SEE LOCALLY HIGHER AMOUNTS WITH WIND CHILL READINGS AROUND 10 BELOW ZERO. IN NORTHWEST MONTANA...THE MAIN IMPACT AREAS WILL BE FOR LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR. LOCATIONS NEAR THE IDAHO PANHANDLE BORDER WILL SEE THE HEAVIEST AMOUNTS WITH ACCUMULATIONS DECREASING AS ONE TRAVELS EAST. IN NORTH CENTRAL IDAHO...THE CENTRAL AND NORTHERN CLEARWATER MOUNTAINS AND OROFINO THROUGH COTTONWOOD WILL BE THE MAIN AREAS IMPACTED. THE HEAVIEST AMOUNTS ARE EXPECTED NEAR THE MONTANA IDAHO BORDER WITH NORTH FACING SLOPES RECEIVING HEAVIER ACCUMULATIONS DUE TO OROGRAPHIC ENHANCEMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS45 KMSO 092045 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 245 PM MDT MON MAR 9 2009 .COLD AND UNSTABLE UPPER LEVEL TROUGH WILL CONTINUE TO IMPACT NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH TUESDAY AFTERNOON. A STRONG JET ASSOCIATED WITH THIS UPPER TROUGH WILL IMPACT LOCATIONS ALONG THE MONTANA AND IDAHO BORDER THIS EVENING THROUGH TUESDAY MORNING. LOOKOUT AND LOLO PASSES WILL BE IMPACTED. IN ADDITION ANOTHER SURGE OF ARCTIC AIR WILL BE PULLED INTO NORTHWEST MONTANA OVERNIGHT. THIS FRONT WILL ACT AS A FOCUSING MECHANISM FOR INCREASED SNOW PRODUCTION...MAINLY IMPACTING LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR. WITH THIS ADDITIONAL SURGE OF ARCTIC AIR...INCREASING EAST WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS COLDER THAN 20 BELOW ZERO ACROSS THE NORTHERN FLATHEAD VALLEY AND GLACIER NATIONAL PARK. COMBINED WITH THE STRONG WINDS WILL BE SNOWFALL THAT WILL REDUCE VISIBILITIES ACROSS THIS AREA AS WELL. MTZ002-003-100600- /O.CAN.KMSO.WC.W.0001.090310T0400Z-090310T1900Z/ /O.NEW.KMSO.WS.W.0010.090310T0300Z-090310T1900Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 245 PM MDT MON MAR 9 2009 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 1 PM MDT TUESDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR WIND CHILLS AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM MDT TUESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION LATE TONIGHT THROUGH TUESDAY MORNING. DANGEROUS WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO CAN BE EXPECTED ALONG WITH REDUCED VISIBILITIES FROM BLOWING SNOW. LOCATIONS IMPACTED WILL BE FLATHEAD LAKE AND LOCATIONS NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS BLOWING SNOW AND STRONG WINDS ARE EXPECTED. DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ IDZ005>007-MTZ001-004-100600- /O.EXT.KMSO.WW.Y.0041.090310T0300Z-090310T1900Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 245 PM MDT MON MAR 9 2009 /145 PM PDT MON MAR 9 2009/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 9 PM MDT /8 PM PDT/ THIS EVENING TO 1 PM MDT /NOON PDT/ TUESDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 9 PM MDT /8 PM PDT/ THIS EVENING TO 1 PM MDT /NOON PDT/ TUESDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE COMMON BY TUESDAY MORNING ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. LOOKOUT AND LOLO PASSES WILL SEE LOCALLY HIGHER AMOUNTS WITH WIND CHILL READINGS AROUND 10 BELOW ZERO. IN NORTHWEST MONTANA...THE MAIN IMPACT AREAS WILL BE LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR...INCLUDING EVARO HILL. LOCATIONS NEAR THE IDAHO PANHANDLE BORDER WILL SEE THE HEAVIEST AMOUNTS WITH ACCUMULATIONS DECREASING EASTWARD. IN NORTH CENTRAL IDAHO...THE CENTRAL AND NORTHERN CLEARWATER MOUNTAINS AND OROFINO THROUGH COTTONWOOD WILL BE THE MAIN AREAS IMPACTED. THE HEAVIEST AMOUNTS ARE EXPECTED NEAR THE MONTANA IDAHO BORDER WITH NORTH FACING SLOPES RECEIVING HEAVIER ACCUMULATIONS DUE TO OROGRAPHIC ENHANCEMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS PERIODS OF SNOW...OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill warning went out at Mar 9, 4:17 AM MDT, 28 minutes earlier.
Area forecast discussion, Mar 9, 4:17 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
417 AM MDT MON MAR 9 2009
.DISCUSSION...COLD UNSTABLE UPPER LEVEL TROUGH WILL CONTINUE TO
IMPACT THE INTER-MOUNTAIN REGION TODAY. AFTER SUNRISE...THE
ATMOSPHERE WILL BECOME MORE UNSTABLE AND SEE AN INCREASE IN SHOWER
ACTIVITY THROUGH THE DAY. WITH AN OCCLUDED FRONT DRAPED ALONG THE
CONTINENTAL DIVIDE...THE WIND CHILL ADVISORY WILL CONTINUE THROUGH
MID TO LATE MORNING BEFORE TEMPERATURES RISE ENOUGH THAT THEY ARE
NO LONGER A THREAT.
THIS EVENING THROUGH TUESDAY MORNING NORTH CENTRAL IDAHO AND
WESTERN MONTANA WILL BE UNDER THE INFLUENCE OF A JET ON THE BACK
SIDE OF THE UPPER TROUGH. THE MAIN AREA IMPACTED WILL BE RIGHT
ALONG THE MONTANA AND IDAHO BORDER WHERE MODERATE SNOW
ACCUMULATIONS ARE EXPECTED. IN ADDITION...ANOTHER SURGE OF ARCTIC
AIR WILL MOVE WEST OF THE DIVIDE AND INCREASE WINDS ACROSS GLACIER
NATIONAL PARK AND THE NORTHERN FLATHEAD VALLEY. THESE TWO
SCENARIOS HAVE PROMPTED THE ISSUANCE OF MORE WINTER WEATHER
HEADLINES...PLEASE SEE SECTION BELOW FOR DETAILS.
TUESDAY NIGHT THE UPPER TROUGH WILL FINALLY PUSH OFF TO THE EAST
KEEPING A NORTHWEST UPPER LEVEL FLOW OVER THE REGION...BUT DRIER
AIR ALOFT MOVING IN. WITH SURFACE HIGH PRESSURE BUILDING IN
OVERNIGHT AND MOST LOCATIONS RECEIVING SNOWFALL THROUGH TUESDAY
AFTERNOON...THE POTENTIAL FOR VERY COLD LOW TEMPERATURES EXISTS
FOR WEDNESDAY MORNING...APPROACHING SOME RECORD LOWS. THIS WILL
CONTINUE TO BE MONITORED AS ANY RESIDUAL MOISTURE IN THE UPPER
LEVEL FLOW CAN MAKE OR BREAK THESE TEMPERATURES.
NORTHWEST FLOW WITH A BRIEF AND RELATIVELY FLAT RIDGE WILL OCCUR
WEDNESDAY THROUGH FRIDAY. WHILE THIS WEATHER PATTERN TYPICALLY
PRODUCES MOUNTAIN SHOWERS...A CONTINUED LACK OF MOISTURE WILL MAKE
PRECIPITATION NON-EXISTENT. TEMPERATURES HOWEVER WILL REMAIN BELOW
NORMAL FOR THIS TIME OF YEAR. MODELS BEGIN TO SIGNIFICANTLY DIVERGE IN
THEIR SOLUTIONS WITH THE GFS PUSHING AN UPPER LEVEL TROUGH OF LOW
PRESSURE THROUGH THE NORTHERN ROCKIES SATURDAY NIGHT INTO SUNDAY.
THE ECMWF IS SLOWER WITH THE UPPER TROUGH PASSAGE ON SUNDAY. DUE
TO TIMING AND UPPER LEVEL FEATURE DIFFERENCES...HAVE TRENDED
PRECIPITATION CHANCES TOWARD CLIMATOLOGY UNTIL A MORE CONSISTENT
SOLUTION BECOMES APPARENT.
&&
.AVIATION...COLD UPPER LEVEL TROUGH WILL CONTINUE TO IMPACT NORTH
CENTRAL IDAHO AND WESTERN MONTANA AIRFIELDS OVER THE NEXT 24
HOURS. SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY ALONG THE
MONTANA AND IDAHO BORDER THIS EVENING AND CONTINUE THROUGH EARLY
TUESDAY MORNING. HIGHER TERRAIN AND PASSES WILL BE OBSCURED ALONG
WITH DECREASED VISIBILITIES FROM MODERATE SNOW. KGPI WILL ALSO SEE
ANOTHER SURGE OR ARCTIC AIR LATE THIS EVENING CREATING GUSTY EAST
WINDS AND DANGEROUS WIND CHILLS. THE WINDS WILL INCREASE AROUND 03Z
AND CONTINUE OVERNIGHT.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT
TUESDAY FOR KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION.
WIND CHILL WARNING FROM 10 PM THIS EVENING TO 1 PM MDT TUESDAY
FOR FLATHEAD/MISSION VALLEYS-WEST GLACIER REGION.
WIND CHILL ADVISORY UNTIL 1 PM MDT THIS AFTERNOON FOR
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-WEST
GLACIER REGION.
ID...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 8 AM PDT
TUESDAY FOR NORTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM/AVIATION...MEAD
LONG TERM....DEROSAHazardous weather outlook, Mar 8, 10:04 PM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1004 PM MDT SUN MAR 8 2009 MTZ003-091800- FLATHEAD/MISSION VALLEYS- 1004 PM MDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TONIGHT AND MONDAY STRONG NORTHEAST WINDS WITH COLD TEMPERATURES WILL PRODUCE WIND CHILL FACTORS 5 TO 10 BELOW ZERO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY COLD WIND CHILL FACTORS BELOW ZERO ARE EXPECTED ONCE AGAIN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:45 AM MDT | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 4 more | 32 hr |
| Mar 9, 2:45 PM MDT | Winter Storm Warning | MSO | Flathead, Lake, Sanders | 24 hr |
Nearby
Wind Chill Warnings in Montana, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.